Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 4, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 22, 2005, 7:53 PM CST for Graves County, Kentucky. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2005, 7:53 PM CST (01:53 UTC)
- Expired
- Mar 22, 2005, 9:00 PM CST
- In force
- 67 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Graves County, KY
The radar
The Paducah radar (KPAH), 34 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 4:50 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KPAH 230154
SVRPAH
KYC083-230300-
/O.NEW.KPAH.SV.W.0004.050323T0153Z-050323T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
753 PM CST TUE MAR 22 2005
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRAVES COUNTY IN WESTERN KENTUCKY.
* UNTIL 900 PM CST
* AT 744 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THIS STORM WAS LOCATED 8 MILES NORTHWEST OF WINGO...AND MOVING
NORTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE FANCY FARM.
LAT...LON 3672 8881 3672 8881 3687 8881 3694 8881
3695 8872 3694 8850 3663 8851 3662 8851
3660 8880
$$1 follow-up statement
000
WWUS53 KPAH 230223
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
823 PM CST TUE MAR 22 2005
KYC083-230300-
/O.CON.KPAH.SV.W.0004.000000T0000Z-050323T0300Z/
GRAVES KY-
823 PM CST TUE MAR 22 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CST FOR
GRAVES COUNTY...
AT 809 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING PENNY SIZE HAIL...LOCATED 9 MILES NORTHWEST OF
MAYFIELD. ANOTHER STORM WAS LOCATED NEAR WINGO. BOTH STORMS WERE
MOVING NORTHEAST AT 25 MPH AND ARE CAPABLE OF PRODUCING PENNY SIZE
HAIL.
PEA SIZE HAIL WAS REPORTED AT FANCY FARM.
LOCATIONS IN THE WARNING INCLUDE MAYFIELD.
LAT...LON 3672 8881 3672 8881 3687 8881 3694 8881
3695 8872 3694 8850 3663 8851 3662 8851
3660 8880
$$
RTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 7:30 PM CST, 23 minutes earlier.
Area forecast discussion, Mar 22, 7:30 PM CST, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 730 PM CST TUE MAR 22 2005 .DISCUSSION... FORECASTS HAVE BEEN UPDATED TO ACCOUNT FOR ORGANIZED AREA OF CONVECTION THAT DEVELOPED WITHIN THE DRY SLOT OF THE UPPER LOW. UPPER LOW CONTINUED TO ROTATE EAST ACROSS THE OZARKS EARLY THIS EVENING. LATEST STABILITY ANALYSES INDICATE SEVERE STORMS OVER NORTHWEST TENNESSEE ARE BECOMING ELEVATED AS THEY OUTRUN THE SURFACE BASED INSTABILITY SOUTH OF THE WARM FRONT. THIS SHOULD RESULT IN PRIMARILY A LARGE HAIL THREAT IN THE SVR TSTM WATCH AREA OF OUR FORECAST AREA. OTHERWISE...EXPECT WIDESPREAD SHOWER/ISOLATED TSTM ACTIVITY TO SPREAD NORTH ACROSS MUCH OF SOUTHERN IL AND NW KENTUCKY TONIGHT...REACHING SW INDIANA AROUND MIDNIGHT OR LATER. && .PREV DISCUSSION... .SHORT TERM (TONIGHT THROUGH FRIDAY)... NEAR TERM CONCERN IS CONVECTIVE POTENTIAL THIS EVENING. 500 MB CLOSED LOW CENTER SHOWED UP CLEARLY ON SATELLITE IMAGERY OVER NE CORNER OF OKLAHOMA AT 19Z. A DRY SLOT WRAPPED NORTHWARD INTO SW KENTUCKY AND THE MISSOURI BOOTHEEL. TEMPERATURES WERE RISING THROUGH THE 60S IN THIS AREA OF CLEARING. 19Z METARS SHOWED SURFACE WARM FRONT EXTENDED FROM CENTRAL ARKANSAS...EAST ACROSS KDYR AREA INTO MIDDLE TENNESSEE. BASED ON RUC MODEL...SURFACE LOW WILL TRACK EAST NORTHEAST ACROSS KDYR THIS EVENING...PASSING NORTH OF KHOP LATER TONIGHT. THIS WILL PLACE PARTS OF WRN KENTUCKY IN THE WARM SECTOR FOR SEVERAL HOURS. MARGINAL SURFACE BASED INSTABILITY /RUC CAPES AOB 1000/ IN THE WARM SECTOR OF WRN KENTUCKY WILL DEVELOP BY 00Z. SCATTERED STORMS MAY FORM ALONG THE WARM FRONT AS IT MOVES NORTH...WITH POTENTIAL FOR HAIL GIVEN THE COLD AIR ALOFT /500 MB TEMPS AROUND MINUS 20/. OVER THE REMAINDER OF THE FORECAST AREA...ISOLATED ELEVATED STORMS WILL PERSIST TONIGHT AS THE VERY COLD 500 MB LOW APPROACHES. HIGHEST AREAL COVERAGE OF PRECIP ASSOCIATED WITH THE UPPER LOW WILL PROGRESS EAST ACROSS THE REGION TONIGHT. THE REMNANTS OF THE WEAKENING 500 MB SYSTEM WILL PASS ACROSS THE FORECAST AREA WEDNESDAY. SOME LINGERING SHOWERS WILL OCCUR...MAINLY IN THE MORNING. EXTENSIVE LOW CLOUDINESS IN THE COLD CYCLONIC FLOW AROUND THE DEPARTING SURFACE LOW WILL RESULT IN UNSEASONABLY COOL HIGHS. WEAK SURFACE RIDGING WILL CROSS THE MISSISSIPPI VALLEY ON WEDNESDAY NIGHT/EARLY THURSDAY. SURFACE DEW POINTS WILL ONLY FALL INTO THE LOWER TO MID 30S. WITH LIGHT WINDS...SOME FOG MAY FORM UNDER AREAS OF CLEAR SKY. WILL HOLD OFF ON MENTIONING THIS IN THE FORECAST. A STRONG WARM ADVECTION PATTERN WILL DEVELOP THURSDAY AND CONTINUE THROUGH EARLY FRIDAY. PLENTY OF MID LEVEL CLOUDINESS IS EXPECTED AS THE MODELS SHOW STRONG OMEGA AT AND ABOVE 850 MB. STRONG ISENTROPIC ASCENT IS INDICATED ON THE NAM 300K SURFACE...ALONG WITH DECENT 850/700 MB LAYER QG FORCING. THE GFS EVEN PRODUCES SOME LIGHT QPF THURSDAY AFTERNOON. WILL KEEP THURSDAY AFTERNOON DRY...SIDING WITH THE NAM...WHICH SHOWS VERY LOW 850 MB DEW POINTS. ELEVATED INSTABILITY WILL INCREASE THURSDAY NIGHT...WHICH COULD YIELD SOME WEAK CONVECTION AS A MID LEVEL SHORTWAVE PASSES BY TO THE NORTH. LOW SHOWER AND THUNDERSTORM CHANCES WILL BE CONTINUED THROUGH FRIDAY AS A SURFACE COLD FRONT REACHES THE FORECAST AREA. ALTHOUGH THE GFS TAKES THE FRONT SOUTH OF THE KY BORDER BY MIDDAY...THIS LOOKS A BIT FAST GIVEN THE WEAK PUSH BEHIND IT. WILL GO ALONG WITH THE NAM...WHICH STALLS IT OVER WEST KENTUCKY DURING THE AFTERNOON. PRECIP COVERAGE ALONG THE FRONT WILL BE VERY LIMITED UNTIL STRONGER UPPER SUPPORT ARRIVES OVER THE WEEKEND /SEE LONG TERM DISCUSSION/. && .LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)... QUAD STATE REGION WILL CONTINUE IN THE WET WEATHER PATTERN INTO THE WEEKEND. LATEST GFS DIFFERS QUITE A BIT FROM ITS PREVIOUS RUN...TAKING A SURFACE LOW FROM THE SOUTHERN PLAINS THIS WEEKEND FARTHER SOUTH AND LINGERING IT OVER THE SOUTHEASTERN U.S. INTO EARLY NEXT WEEK...THUS KEEPING QPF ACROSS OUR REGION FOR SEVERAL DAYS. ECMWF IS SIMILAR IN TRACK FROM ITS PREVIOUS RUN...THOUGH IS SLOWER AND IS MORE IN LINE WITH THE PREVIOUS GFS RUN. PREFER THIS SOLUTION...THOUGH WILL SLOW IT DOWN EVEN MORE. CONTINUED GOING POPS...WITH MINOR TWEAKS...FRIDAY NIGHT THROUGH SATURDAY NIGHT...THEN INTRODUCED LOW CHANCE POPS ON SUNDAY TO ACCOUNT FOR SLOWER TIMING. LEFT SUNDAY NIGHT THROUGH TUESDAY DRY...ALTHOUGH THERE IS STILL PLENTY OF UNCERTAINTY...ESPECIALLY FOR THE SUNDAY NIGHT INTO MONDAY TIME FRAME. AS FOR TEMPS...MEX GUIDANCE IS TRENDING COOLER OVER THE WEEKEND DUE TO THE GFS FORECAST LOW TRACK BEING FARTHER SOUTH. SINCE THERE IS LOW CONFIDENCE IN THIS SOLUTION...STAYED ABOVE MEX GUIDANCE THROUGH THE WEEKEND INTO NEXT WEEK AND REALLY ONLY MADE MINOR TWEAKS TO GOING EXTENDED TEMPS. && .PAH WATCHES/WARNINGS/ADVISORIES... .KY...NONE. .MO...NONE. .IL...NONE. .IN...NONE. && SHORT TERM...MY LONG TERM...RST
Hazardous weather outlook, Mar 22, 3:37 PM CST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 337 PM CST TUE MAR 22 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-231100- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...HERRIN...HARRISBURG...CARMI...CARBONDALE...CAIRO... PADUCAH...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 410 AM CST TUE MAR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY TONIGHT OVER ALL OF SOUTHEAST MISSOURI...AND OVER PORTIONS OF WESTERN KENTUCKY AND SOUTHERN ILLINOIS. THE SLIGHT RISK AREA GENERALLY COVERS THOSE LOCATIONS SOUTH OF A LINE THAT EXTENDS FROM PIEDMONT MISSOURI TO CARBONDALE ILLINOIS TO CALHOUN KENTUCKY. LARGE HAIL AND ISOLATED DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT FROM ANY STORMS THAT BECOME SEVERE. AN ISOLATED TORNADO OR TWO ARE POSSIBLE...MAINLY OVER WESTERN KENTUCKY AND SOUTHEAST MISSOURI...NEAR THE TENNESSEE BORDER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT...FRIDAY...AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EARLY TONIGHT. GM
In the hours before
Local storm report, Mar 22, 7:28 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
728 PM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL FULTON 36.51N 88.88W
03/22/2005 1.00 INCH FULTON KY FIRE DEPT/RESCUE
&&
DLLLocal storm report, Mar 22, 7:44 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
744 PM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 2 NE CRUTCHFILED 36.60N 88.91W
03/22/2005 1.00 INCH HICKMAN KY EMERGENCY MNGR
&&
DLLLocal storm report, Mar 22, 7:44 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE PADUCAH KY
744 PM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 2 NE CRUTCHFIELD 36.60N 88.91W
03/22/2005 1.00 INCH HICKMAN KY EMERGENCY MNGR
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 6:56 PM CST | Severe Thunderstorm Warning | PAH | Fulton, Hickman | 49 min |
| Mar 22, 7:44 PM CST | Severe Thunderstorm Warning | PAH | Hickman | 46 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.